MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.It is not known when inflation occurred.Blood was identified inside the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 15mm distal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that crossing difficulties were encountered.The target lesion was located in the severely calcified and severely tortuous arteriovenous fistula.A 9.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, the device was not able to cross the lesion because the lesion was tight and calcified.The procedure was completed with another of same device.There were no patient complications nor injuries reported.The patient status was stable.However, returned device analysis revealed that balloon pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16122119
Report Number2124215-2022-55254
Device Sequence Number15079278
Product Code FGE
UDI-Device Identifier08714729794868
UDI-Public08714729794868
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029377323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date01/09/2023
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale